MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XXL 360 24MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XXL 360 24MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036182450
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is not available to the manufacturer.
 
Event or Problem Description
It was reported that resistance was encountered while advancing the coil(subject device) into the other company micro catheter, and the subject coil was difficult to be placed into the aneurysm at the internal iliac artery, and when the physician attempted to retract the subject coil, it got stretched and then it prematurely detached inside the micro catheter inside the patient's anatomy during the procedure.The physician retracted the detached coil and microcatheter from the vessel and the same micro catheter was used again to complete the procedure successfully.There were no reported clinical consequences to the patient.
 
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.The subject device was not returned for analysis; therefore, physical as well as a functional testing could not be performed.The reported issue is covered in the device directions for use.The risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information indicated that intermittent flush maintained during the procedure.It is most likely that the subject device encountered difficulties while inserting into microcatheter due to intermittent flush, as per dfu maintaining continuous flush throughout the procedure is a critical requirement as lack of it can lead to friction or other related difficulties.The investigation confirmed that there was an act or omission of an act that could have resulted in a different medical device response than intended by the manufacturer and/or expected by the user.Therefore, an assignable cause of user error has been assigned to this event.The subject device is not available to the manufacturer.
 
Event or Problem Description

Brand Name
TARGET XXL 360 24MM X 50CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key9335721
Report Number3008881809-2019-00348
Device Sequence Number1849979
Product Code HCG
UDI-Device Identifier07613327128376
UDI-Public07613327128376
Combination Product (Y/N)N
PMA/510(K) Number
K161429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue NumberM0036182450
Device Lot Number19937395
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/29/2019
Supplement Date Received by Manufacturer11/20/2019
Initial Report FDA Received Date11/18/2019
Supplement Report FDA Received Date12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MASTER HF MICROCATHETER(UNKNOWN); MASTER HF MICROCATHETER(UNKNOWN)